Alert archive / Georgia / Red Flag Warnings in 2008

Red Flag Warning 29, NWS Atlanta, GA

May 12, 200841 counties in Georgia

NWS Atlanta, GA issued this red flag warning at May 12, 2008, 3:28 PM EDT for 41 counties in Georgia. It took effect at May 13, 2008, 2:00 PM EDT. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2008, 3:28 PM EDT (19:28 UTC)
In effect from
May 13, 2008, 2:00 PM EDT
Expired
May 13, 2008, 3:14 PM EDT
In force
74 min
Issued by
NWS Atlanta, GA
All 41 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Fayette County, GA, Harris County, GA, Heard County, GA, Houston County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS82 KFFC 121928
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT MON MAY 12 2008

GAZ069-071>073-078>084-089>097-102>111-130330-
/O.NEW.KFFC.FW.W.0029.080513T1800Z-080514T0000Z/
/O.CON.KFFC.FW.W.0028.000000T0000Z-080513T0000Z/
UPSON-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
328 PM EDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE
HUMIDITIES AND GUSTY WINDS...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT TUESDAY FOR
PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
PORTIONS OF CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE FROM
WEST POINT TO MILLEDGEVILLE AND LUMBER CITY. THE NATIONAL WEATHER
SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN
EFFECT FROM 2 PM TO 8 PM EDT TUESDAY FOR THIS SAME AREA.

THIS WARNING INCLUDES A PORTION OF THE OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF
20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO
25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL COMBINE WITH
DRY FUEL MOISTURE CONDITIONS AGAIN TUESDAY AFTERNOON AND EVENING FOR
DANGEROUS FIRE WEATHER CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU 
MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THESE RED FLAG WARNINGS.

$$

GAZ052>054-056-066>068-070-098-112-113-130330-
/O.NEW.KFFC.FW.W.0029.080513T1800Z-080514T0000Z/
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-LAMAR-
TREUTLEN-MONTGOMERY-TOOMBS-
328 PM EDT MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT TUESDAY FOR 
PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 2 PM TO 8 PM EDT TUESDAY FOR PORTIONS OF
CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE FROM FRANKLIN TO
MILLEDGEVILLE AND VIDALIA.

RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL COMBINE WITH DRY FUEL
MOISTURE CONDITIONS TUESDAY AFTERNOON AND EVENING FOR DANGEROUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU 
MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$


20
4 follow-up statements
000
WWUS82 KFFC 122356
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT MON MAY 12 2008

GAZ069-071>073-078>084-089>097-102>111-130800-
/O.EXP.KFFC.FW.W.0028.000000T0000Z-080513T0000Z/
/O.CON.KFFC.FW.W.0029.080513T1800Z-080514T0000Z/
UPSON-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
756 PM EDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT
TUESDAY FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE 
HUMIDITIES...
...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR
PORTIONS OF CENTRAL GEORGIA...

THE RED FLAG WARNING FOR THIS AFTERNOON AND EVENING OVER PORTIONS OF
CENTRAL GEORGIA WILL EXPIRE AT 8 PM EDT THIS EVENING. A RED FLAG
WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT TUESDAY FOR PORTIONS
OF CENTRAL GEORGIA. THE AREA COVERED BY THESE WARNINGS IS GENERALLY
SOUTH AND WEST OF A LINE FROM WEST POINT TO MILLEDGEVILLE AND LUMBER
CITY. 

THESE WARNINGS INCLUDE A PORTION OF THE OCONEE NATIONAL FOREST.

RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL COMBINE WITH DRY FUEL
MOISTURE CONDITIONS AGAIN TUESDAY AFTERNOON AND EVENING FOR DANGEROUS
FIRE WEATHER CONDITIONS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS.



$$

GAZ052>054-056-066>068-070-098-112-113-130800-
/O.CON.KFFC.FW.W.0029.080513T1800Z-080514T0000Z/
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-LAMAR-
TREUTLEN-MONTGOMERY-TOOMBS-
756 PM EDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT
TUESDAY FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE 
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT TUESDAY
FOR PORTIONS OF CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE
FROM FRANKLIN TO MILLEDGEVILLE AND VIDALIA..

RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL COMBINE WITH DRY FUEL
MOISTURE CONDITIONS TUESDAY AFTERNOON AND EVENING FOR DANGEROUS FIRE 
WEATHER CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU 
MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000
WWUS82 KFFC 130818
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 AM EDT TUE MAY 13 2008

GAZ052>054-056-066>073-078>084-089>098-102>113-131630-
/O.CON.KFFC.FW.W.0029.080513T1800Z-080514T0000Z/
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
418 AM EDT TUE MAY 13 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW 
RELATIVE HUMIDITIES...


A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING FOR THE AREA GENERALLY SOUTH AND WEST OF A
LINE FROM FRANKLIN TO GRIFFIN TO MILLEDGEVILLE TO VIDALIA.

THIS WARNING INCLUDES A PORTION OF OF THE OCONEE NATIONAL FOREST. 

RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL COMBINE WITH DRY
FUEL MOISTURE CONDITIONS THIS AFTERNOON AND EVENING TO CREATE 
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000
WWUS82 KFFC 131520
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT TUE MAY 13 2008

GAZ052>054-056-066>073-078>084-089>098-102>113-140000-
/O.CON.KFFC.FW.W.0029.080513T1800Z-080514T0000Z/
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
1120 AM EDT TUE MAY 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR MUCH OF CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR THE AREA GENERALLY SOUTH AND WEST OF A LINE FROM FRANKLIN TO
GRIFFIN TO MILLEDGEVILLE TO VIDALIA.

THIS WARNING INCLUDES A PORTION OF OF THE OCONEE NATIONAL FOREST.

RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND EAST WINDS LESS THAN
10 MPH WILL COMBINE WITH DRY FUEL MOISTURES TO CREATE DANGEROUS
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
BDL
000
WWUS82 KFFC 131914
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT TUE MAY 13 2008

GAZ052>054-056-066>073-078>084-089>098-102>113-132015-
/O.CAN.KFFC.FW.W.0029.000000T0000Z-080514T0000Z/
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
314 PM EDT TUE MAY 13 2008

...RED FLAG WARNING IS CANCELLED FOR MUCH OF CENTRAL GEORGIA...


THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
RED FLAG WARNING FOR MUCH OF CENTRAL GEORGIA. 

RELATIVE HUMIDITIES ARE REMAINING HIGHER THAN PREVIOUSLY ANTICIPATED
ACROSS THE WARNING AREA. SOME OF THE PREVIOUS WARNING AREA WILL SEE
AN HOUR OR TWO OF RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT...
BUT WIDESPREAD RELATIVE HUMIDITIES IN THIS RANGE ARE NO LONGER
EXPECTED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at May 12, 11:05 AM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 12, 11:05 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT MON MAY 12 2008

.UPDATE...
NO CHANGES NEEDED TO PREVIOUS FORECAST PACKAGE. ABUNDANT SUNSHINE
SHOULD ALLOW TEMPS TO REACH EXPECTED MAXES. THE WIND ADVISORY AND
RED FLAG WARNING HAVE BEEN UPDATED FOR THE REST OF THE AFTERNOON.

16

&&

.PREV DISCUSSION... /ISSUED 540 AM EDT MON MAY 12 2008/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
STRONG LOW PRESSURE SYSTEM PROGD TO SWEEP OFF THE MID ATLANTIC
COAST TODAY AS HIGH PRESSURE BUILDS EAST FROM THE CENTRAL U.S.
BREEZY CONDITIONS EXPECTED TO CONTINUE ACROSS MUCH OF THE COUNTY
WARNING AREA TODAY (ESPECIALLY THIS MORNING)...BUT SHOULD REMAIN
MARGINAL FOR WIND ADVISORY EXCEPT IN THE MOUNTAINS WHERE WILL LET
CURRENT ADVISORY RUN THROUGH THE AFTERNOON. WINDS SHOULD SUBSIDE
TONIGHT AS THE CENTER OF THE HIGH GET CLOSER TO THE STATE. DRY
FORECAST CONTINUES INTO TUESDAY BEFORE HIGH SHIFTS OFF THE
SOUTHEAST U.S. COAST TUESDAY NIGHT AS THE NEXT STORM SYSTEM MOVES
INTO THE MISSISSIPPI VALLEY REGION. MODELS CONTINUE TO SHOW DEEPER
MOISTURE SPREADING INTO EXTREME NORTHWEST GEORGIA LATE TUESDAY
NIGHT AND WILL CONTINUE LOW POP THERE...THEN SPREAD CHANCE POPS
ACROSS THE REST OF THE COUNTY WARNING AREA WEDNESDAY AS A WEAK
IMPULSE SKIRTS ACROSS THE TENNESSEE VALLEY REGION.

COOLER TEMPS TODAY WITH AFTERNOON HIGHS RUNNING AROUND 5 DEGREES
BELOW NORMAL...ESPECIALLY ACROSS THE NORTH. AIRMASS BEGINS TO
MODERATE TUESDAY WITH HIGHS BACK TO MORE NORMAL LEVELS TUESDAY AND
WEDNESDAY AS THE LOW LEVEL FLOW BECOMES MORE SOUTHERLY.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LATEST GFS RUN SHOW COLD FRONT PUSHING ACROSS ALABAMA AND TENNESSEE
WEDNESDAY NIGHT...THEN MOVING INTO NORTH GEORGIA EARLY THURSDAY.
BOUNDARY THEN APPEAR TO MEANDER ACROSS NORTH GEORGIA INTO EARLY
FRIDAY BEFORE DRIFTING TO CENTRAL SECTIONS OF THE STATE FRIDAY
AFTERNOON. MODELS THEN SHOW A WAVE DEVELOPING ALONG THE FRONT AND
MOVING ACROSS THE AREA FRIDAY NIGHT/SATURDAY. EXTENDED PROGS
SIMILAR WITH THIS SYSTEM FINALLY BEGINNING TO MOVE EAST OF OUR
AREA SUNDAY. UNSETTLED WEATHER LOOK TO CONTINUE FOR MUCH OF THE
PERIOD AND WILL CONTINUE PREVIOUS FORECAST TREND WITH CHANCE OF
SHOWERS AND THUNDERSTORMS FOR MUCH OF THE COUNTY WARNING AREA.

FIRE WEATHER...
IN SPITE OF DECENT RAINFALL ACROSS THE COUNTY WARNING AREA
SATURDAY NIGHT/SUNDAY...FUELS MANAGED TO DRY TO CRITICAL LEVELS
ACROSS MUCH OF THE AREA SUNDAY AFTERNOON. LATEST GUIDANCE
INDICATING RELATIVE HUMIDITIES APPROACHING CRITICAL VALUES ACROSS
PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND WILL ISSUE RED FLAG
WARNING FOR THAT AREA. HOWEVER...DAY SHIFT WILL NEED TO KEEP A
CLOSE WATCH ELSEWHERE WHERE WINDS COULD BE MORE OF A FACTOR.

AVIATION...
MUCH BETTER CONDITIONS EXPECTED TODAY WITH NO CIG OR VIS
RESTRICTIONS. SUSTAINED WNW SFC WINDS OF 15-20KTS WITH GUSTS TO
23-27KTS AT KATL TODAY WILL SUBSIDE TO AROUND 13KTS BY 23Z AND 6KTS
BY 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  46  78  53  76 /   5   0   0   5  20
ATLANTA         72  50  77  57  78 /   0   0   0  10  30
BLAIRSVILLE     69  42  75  47  70 /  10   5   0  10  40
CARTERSVILLE    73  41  78  53  77 /  10   5   5  10  30
COLUMBUS        78  52  82  60  83 /   0   0   0  10  20
GAINESVILLE     74  48  77  55  73 /  10   5   0  10  30
MACON           81  48  82  56  83 /   0   0   0   5  10
ROME            75  45  81  54  78 /   5   5   5  20  40
PEACHTREE CITY  73  44  78  51  79 /   0   0   0  10  20
VIDALIA         79  50  81  55  85 /   0   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...
CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...HARRIS...
HOUSTON...JONES...LAURENS...MACON...MARION...MONROE...MUSCOGEE...
PEACH...PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...
TELFAIR...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

&&

49
Hazardous weather outlook, May 12, 10:00 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EDT MON MAY 12 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1000 AM EDT MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER PARTS OF
CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
HIGH PRESSURE OVER THE MID U.S. WILL BUILD OVER THE AREA THROUGH
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE TO
LOW RELATIVE HUMIDITIES AND WINDS OVER THE MACON AND COLUMBUS AREAS
AND SOUTH...THIS AFTERNOON AND EARLY EVENING.

.DISCUSSION...
THE FUELS OVER THE WESTERN PORTION OF CENTRAL GEORGIA DRIED OUT
QUICKLY SUNDAY FROM SUNSHINE AND WIND. RELATIVE HUMIDITIES WILL FALL
TO 20 PERCENT OVER PARTS OF CENTRAL GEORGIA THIS AFTERNOON ALONG
WITH NORTHWEST WINDS OF 15 MPH WITH GUSTS UP TO 30 MPH.

.OTHER HAZARDS...
STRONG AND GUSTY WINDS CAN BE EXPECTED OVER THE MOUNTAINS OF
NORTHEAST GEORGIA UNTIL LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE LIKELY ON THURSDAY...FRIDAY AND SATURDAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:07 AM EDTRed Flag WarningFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 24 more16 hr

Nearby

Red Flag Warnings in Georgia, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.